Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

January 1, 2015Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Jan 1, 2015, 11:21 PM EST for Chautauqua County, New York. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2015, 11:21 PM EST (04:21 UTC)
Expired
Jan 2, 2015, 12:45 AM EST
In force
84 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS81 KBUF 020421
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1121 PM EST THU JAN 1 2015

NYZ019-020-085-020545-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1121 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF       
  AROUND AN INCH AN HOUR...AND VISIBILITY OF A QUARTER MILE OR LESS. 
  THIS LAKE EFFECT SNOW BAND WAS LOCATED ACROSS NORTHERN CHAUTAUQUA  
  AND CATTARAUGUS COUNTIES...AND FAR SOUTHERN ERIE COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  LEON AND CONCORD...
  EAST CONCORD...
  OTTO AND SPRINGVILLE...
  EAST OTTO...
  ASHFORD HOLLOW AND SARDINIA...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 60 AND 61.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 10.

LAT...LON 4229 7974 4233 7966 4246 7920 4269 7849
      4228 7846 4206 7974 4213 7977 4227 7977

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 1, 11:13 PM EST, 8 minutes earlier.

Area forecast discussion, Jan 1, 11:13 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1113 PM EST THU JAN 1 2015

.SYNOPSIS...
BRISK WESTERLY WINDS OVER THE EASTERN GREAT LAKES WILL MAINTAIN LAKE
EFFECT SNOW OF VARYING INTENSITY THROUGH FRIDAY NIGHT. THIS WEEKEND
A STORM SYSTEM WILL CROSS THROUGH THE CENTRAL GREAT LAKES...SENDING
FIRST A WINTRY MIX ACROSS OUR REGION SATURDAY...CHANGING OVER TO
PLAIN RAIN SATURDAY NIGHT AND SUNDAY...AND THEN TO BE FOLLOWED BY A
CHANGE BACK TO SNOW SUNDAY NIGHT. MUCH COLDER AIR WILL RETURN TO THE
EASTERN GREAT LAKES REGION BY MIDWEEK NEXT WEEK WITH AGAIN LAKE
EFFECT SNOWS EAST OF THE LAKES.

&&

.NEAR TERM /THROUGH FRIDAY/...

AT 1100 PM...A SHORTWAVE CONTINUES TO MOVE ACROSS THE REGION.
REGIONAL RADAR LOOPS SHOW THE BACK EDGE OF MID-LEVEL MOISTURE WITH
THIS EXITING TO THE EAST OF BUFFALO. HOWEVER...UNLIKE THE
SHORTWAVE LAST NIGHT THERE IS STILL AMPLE BOUNDARY LAYER MOISTURE
AND A WEAK ENOUGH FLOW FOR ORGANIZED LAKE EFFECT TO CONTINUE
BEHIND THE SHORTWAVE.

OFF LAKE ERIE...STRONG WINDS (MEASURED AT AROUND 45 KTS ON THE BUF
SOUNDING) HELPED PUSH LAKE EFFECT SNOW INLAND FROM THE LAKE WITH
UPSLOPE ENHANCEMENT. THIS KEPT STEADY SNOWS OUT OF DOWNTOWN
BUFFALO AND ALONG I-90 FROM RIPLEY TO BUFFALO...WITH STEADIER
SNOWS ACROSS THE BOSTON HILLS...CHAUTAUQUA RIDGE...AND GENESEE
COUNTY. THIS WILL CHANGE AS WINDS DIMINISH AND SHIFT MORE WSW AFTER
MIDNIGHT WITH AN ORGANIZED SINGULAR BAND LIKELY TO DEVELOP. THIS
IS LIKELY TO SETTLE NEAR THE FAR SOUTH TOWNS...WYOMING HILLS...AND
CHAUTAUQUA RIDGE. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR ARE
POSSIBLE LATE TONIGHT AND INTO FRIDAY MORNING. THEN LOWERING
EQUILIBRIUM LEVELS AND DIMINISHING LAKE INDUCED INSTABILITY SHOULD
DISRUPT IT INTO A MULTI-BANDED STRUCTURE. THE MOBILITY OF THE BAND
IS LIKELY TO KEEP STORM TOTALS IN THE ADVISORY CATEGORY WITH STORM
TOTALS IN THE 4 TO 8 INCH RANGE. IF THE BAND STALLS OVER ONE
AREA...IT MAY REQUIRE ADJUSTMENTS TO SNOW AMOUNTS AND ASSOCIATED
HEADLINES.

OFF LAKE ONTARIO...MID-LEVEL MOISTURE CONTINUES TO ENHANCE SNOW
EAST OF LAKE ONTARIO LATE THIS EVENING...BUT THIS WILL EXIT
SHORTLY AFTER MIDNIGHT. LAKE EFFECT SNOW WILL CONTINUE AFTER
THIS...EVENTUALLY CONSOLIDATING INTO A SINGULAR BAND FROM ITS
CURRENT QUASI MULTI-BAND STRUCTURE. THIS SHOULD PRODUCE HEAVY
SNOWFALL IN SPOTS...ESPECIALLY CONSIDERING UPSLOPE ENHANCEMENT ON
THE EAST FACE OF THE TUG HILL. LAKE SNOW WILL SLIDE SOUTH...WITH
SNOW TAPERING OFF NORTH OF THE JEFFERSON/OSWEGO COUNTY LINE
SHORTLY AFTER MIDNIGHT. HOWEVER...WHERE SNOW DOES CONTINUE IT
WILL BE INTENSE WITH SNOWFALL RATES OF 2 TO 4 INCHES AN HOUR
POSSIBLE AT TIMES. WINDS GUSTING TO 35 MPH WILL RESULT IN BLOWING
AND DRIFTING SNOW...EVEN IN AREAS WHERE SNOW HAS TAPERED OFF.

BY FRIDAY MORNING A BAND OF LAKE EFFECT SNOW WILL BE ARCHING OVER
LAKE ONTARIO AND INLAND TO AREAS SOUTHEAST OF LAKE ONTARIO. THIS
WILL CONTINUE WARNING AMOUNT SNOWS FOR OSWEGO COUNTY THROUGH THE
MORNING HOURS...WITH THE BAND ALSO CLIPPING PORTIONS OF NW WAYNE
AND NORTHERN CAYUGA COUNTIES. WE WILL HOIST ADVISORIES FOR LAKE
EFFECT SNOW FOR BOTH WAYNE AND CAYUGA COUNTIES...WITH THE
ADVISORIES STARTING AT 5 AM FRIDAY MORNING. BY AFTERNOON AS DRIER
AIR BUILDS EASTWARD COUPLED WITH DIURNAL EFFECTS ON THE LAKE
EFFECT SNOW BAND EXPECT THE BAND OF SNOW TO DIMINISH IN INTENSITY
FRIDAY AFTERNOON...POSSIBLY NUDGING A BIT FARTHER EASTWARD INTO
JUST OSWEGO COUNTY.

IN GENERAL THE NEXT 24-HOURS WILL FEATURE COLD...BRISK WINDS OVER
THE EASTERN GREAT LAKES REGION. AN AREA OF HIGH PRESSURE OVER THE
SOUTH WILL BUILD TOWARDS THE OHIO VALLEY THROUGH FRIDAY...COUPLE
WITH THE CORE OF THE COLD AIR UNDER A POLAR LOW LIFTING
NORTHEASTWARD. AS THIS HIGH PRESSURE RIDGES EASTWARD OUR WINDS WILL
LIGHTEN...AND VEER FROM SOUTHWEST TO NORTHWEST THROUGH THE TIME
PERIOD. COUPLED WITH THIS SLIGHT WARMING ALOFT WILL ALSO BE AN
INCREASE IN DRIER AIR. LOWS TONIGHT WILL DROP BACK INTO THE LOW TO
MID 20S...WHICH IS A SHADE ABOVE NORMAL FOR THIS TIME OF YEAR. HIGHS
TOMORROW WILL BE SIMILAR TO TODAY...IN THE MID TO UPPER 20S UNDER
MOSTLY CLOUDY SKIES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
PRIMARY FOCUS FOR THIS TIME FRAME WILL BE ON THE WEEKEND STORM WITH
HIGH PRESSURE MAINTAINING BRINGING AND END TO THE LAKE EFFECT SNOWS
AND PROVIDING A BRIEF PERIOD OF DRY WEATHER THROUGH THE FIRST HALF
OR SO OF SATURDAY. INCREASING MODEL CONSISTENCY IN THE OVERALL
PICTURE...BUT CONFIDENCE IN FINER SCALE DETAILS IS STILL RATHER LOW.

AS THE MAIN ANOMALY BEGINS TO LIFT OUT OF THE SOUTHERN PLAINS...
THERE LOOKS TO BE A SHARP INCREASE IN ISENTROPIC ASCENT NOTED ALONG
WITH A PRONOUNCED THETA-E SURGE. THE EFFECT OF THIS WILL BE
TWO-FOLD. WE SHOULD SEE A QUICK SATURATION AND ARRIVAL OF
PRECIPITATION IN THE AREA SATURDAY AFTERNOON BUT ROBUST WARM AIR
ADVECTION WILL ALSO INTRODUCE AN INCREASINGLY STRONG MELTING LAYER
ABOVE THE SURFACE. THIS MEANS WE WILL LIKELY SEE LITTLE IF ANY
ACTUAL SNOW AS PRECIPITATION BEGINS. IT WILL MORE LIKELY BEGIN AS A
MIX OF SLEET AND FREEZING RAIN GIVEN SURFACE TEMPERATURES WHICH WILL
STILL BE AT OR SLIGHTLY BELOW FREEZING.

THIS IS WHERE THE FORECAST GETS INTERESTING. IT IS IMPORTANT TO
REMEMBER THAT FREEZING RAIN IS A SELF-LIMITING PROCESS. A CONTINUAL
FEED OF COLD/DRY AIR IS NEEDED TO OFFSET THE LATENT HEAT RELEASE DUE
TO FREEZING. THIS IS NOT AN IDEAL FREEZING RAIN SETUP WITH SURFACE
HIGH DISPLACED WELL TO OUR EAST. INITIALLY...A SOUTHEAST FLOW MAY
HELP MAINTAIN FREEZING PRECIPITATION FOR A FEW HOURS SATURDAY
EVENING...ESPECIALLY ACROSS CENTRAL NEW YORK...BUT SUSPECT THERE
WILL BE A FAIRLY QUICK CHANGEOVER TO JUST PLAIN RAIN GIVEN SLOWLY
VEERING SURFACE WINDS PROFILE...LATENT HEAT RELEASE...AND A VERY
STRONG INCOMING WARM LAYER JUST ABOVE THE SURFACE. THINK THAT THE
GREATEST RISK FOR ACCUMULATING/IMPACTFUL ICE WILL BE ACROSS THE
NORTH COUNTRY AND WILL BE CONTINGENT UPON MAINTAINING COLDER FLOW
FOR A WHILE LONGER.

AS THE SURFACE LOW LIFTS NORTH OF THE REGION A SHARP MID LEVEL DRY
SLOT WILL PUSH INTO THE REGION HELPING TO GREATLY DIMINISH THE RAIN
SUNDAY. DEEPER MOISTURE WRAPPING INTO THE AREA WITHIN COLD AIR
ADVECTION PATTERN WILL BRING SOME MINOR SNOW ACCUMULATIONS SUNDAY
NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
CONFIDENCE QUITE HIGH THAT WE WILL SEE BELOW/MUCH BELOW NORMAL
TEMPERATURES THROUGH THE EARLY TO MID WEEK PERIOD AS A DEEP LONGWAVE
TROUGH WILL BECOME ESTABLISHED OVER THE EASTERN HALF OF NORTH
AMERICA. 850 MB TEMPERATURES FORECAST TO BE SOME 1 TO 2 STANDARD
DEVIATIONS BELOW NORMAL. WIND CHILLS COULD ALSO BECOME AN ISSUE WITH
VALUES TRENDING TO NEAR OR BELOW THROUGH MUCH OF THIS PERIOD. MODELS
IN REASONABLY GOOD AGREEMENT IN THE TUESDAY NIGHT INTO THURSDAY TIME
FRAME SHOWING A STRONG CLIPPER SHORTWAVE MOVING ACROSS THE LOWER
GREAT LAKES  TUESDAY NIGHT OR EARLY WEDNESDAY WITH ANOTHER
REINFORCING SHOT OF ARCTIC AIR AS 850 MB TEMPERATURES FALL TO NEAR
-24C AS THE LOW LEVEL WIND FIELD VEERS TO NORTHWEST. SOME MINOR
SYNOPTIC SNOW WILL BE POSSIBLE AREAWIDE AS THIS ROBUST NORTHERN
STREAM CLIPPER SWINGS THROUGH THE REGION. THIS WILL ALSO BRING A
ROUND OF POTENTIALLY HEAVY LAKE SNOWS TO AREAS SOUTHEAST OF THE
LAKES INCLUDING THE CHAUTAUQUA RIDGE AND ROCHESTER TO FULTON.
ALTHOUGH WITH SUCH A COLD ARCTIC AIRMASS...TH DENDRITIC GROWTH ZONE
WILL GET SQUASHED TO NEAR THE SURFACE OF THE LAKE WHICH WILL LIKELY
RESULT IN SMALLER SNOWFLAKE SIZE...WHICH MAY LIMIT LAKE SNOW
ACCUMULATION TO SOME DEGREE BUT AT SAME TIME WILL BE MORE EFFECTIVE
FOR REDUCING VISIBILITY.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
AT 04Z...A SHORTWAVE PROVIDING TEMPORARY ENHANCEMENT IN SNOWFALL
RATES...BUT WITH THIS EXITING TO THE EAST EXPECT MOSTLY VFR
CONDITIONS AT BUF/IAG/ROC/ART FOR MOST OF THE NIGHT AND THROUGH
FRIDAY. LAKE SNOWS WILL SHIFT SOUTH BUT CONSOLODATE
TONIGHT...WHICH WILL MAKE JHW A DIFFICULT FORECAST. FOR THE MOST
PART...HEAVY SNOWS ARE LIKELY TO STAY NORTH OF THE TERMINAL...BUT
MAY CLIP IT LATE TONIGHT AND INTO MONDAY MORNING BEFORE THE BAND
LIFTS NORTH.

OUTLOOK...
FRIDAY NIGHT...MVFR IN LINGERING LAKE EFFECT SNOW SE OF LAKE
ONTARIO...AND SE OF LAKE ERIE EARLY. OTHERWISE MAINLY VFR.
SATURDAY AND SUNDAY...MVFR/IFR WITH SNOW DEVELOPING...THEN
CHANGING TO RAIN.
MONDAY...IFR/MVFR WITH LAKE EFFECT SNOW SHOWERS LIKELY EAST OF THE
LAKES...AND MVFR/VFR WITH A CHANCE OF SNOW SHOWERS ELSEWHERE.
TUESDAY...IFR/MVFR IN A CHANCE OF SNOW.

&&

.MARINE...
GALE FORCE WINDS WILL BE COMMON ACROSS LAKES ERIE AND ONTARIO INTO
THIS EVENING...BEFORE A WEAKENING PRESSURE GRADIENT RESULTS IN
DIMINISHING WINDS AND WAVES LATE TONIGHT AND FRIDAY. HAVE EXTENDED
THE GALES FOR MOST OF THE WATERS WITH THE EVENING UPDATE...BUT
LOWERED WESTERN PORTIONS OF THE LAKE ONTARIO NEARSHORES TO SMALL
CRAFT. WINDS WILL GRADUALLY VEER FROM SOUTHWESTERLY THIS EVENING
TO WEST- NORTHWESTERLY FRIDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST FRIDAY FOR NYZ012-085.
     LAKE EFFECT SNOW WARNING UNTIL 10 AM EST FRIDAY FOR NYZ007-008.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST FRIDAY FOR NYZ006.
     LAKE EFFECT SNOW ADVISORY FROM 5 AM TO 7 PM EST FRIDAY FOR
     NYZ004-005.
     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST FRIDAY FOR NYZ019-020.
     LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST FRIDAY FOR NYZ011.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LEZ020.
         GALE WARNING UNTIL 4 AM EST FRIDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LOZ030.
         GALE WARNING UNTIL 4 AM EST FRIDAY FOR LOZ044-045-062>065.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR LOZ042-043.

&&

SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...APFFEL
MARINE...THOMAS
Hazardous weather outlook, Jan 1, 9:25 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
925 PM EST THU JAN 1 2015

NYZ007-008-030230-
JEFFERSON-LEWIS-
925 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-030230-
OSWEGO-
925 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-030230-
WAYNE-NORTHERN CAYUGA-
925 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010-013-014-021-030230-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-LIVINGSTON-ONTARIO-ALLEGANY-
925 PM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-030230-
CHAUTAUQUA-CATTARAUGUS-
925 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-030230-
WYOMING-SOUTHERN ERIE-
925 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-030230-
GENESEE-
925 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-042-043-030230-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
925 PM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ044-045-062>065-030230-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
925 PM EST THU JAN 1 2015

...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-030230-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
925 PM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 1, 6:35 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EST THU JAN 1 2015

NYZ006>008-020030-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
635 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA THIS
EVENING...

* AT 618 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
  ONE INCH PER HOUR...AND VISIBILITY OF A MILE OR LESS. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED OVER JEFFERSON COUNTY AND EXTREME
  NORTHERN OSWEGO AND LEWIS COUNTIES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  WATERTOWN...
  BARNES CORNERS...
  CALCIUM...
  FORT DRUM...
  CARTHAGE...
  WEST CARTHAGE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 49.

* IN ADDITION...WINDS WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE
  WIND CHILL VALUES IN THE SINGLE DIGITS.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS...BE
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4350 7628 4353 7629 4354 7624 4358 7621
      4380 7624 4391 7637 4388 7645 4390 7645
      4393 7637 4387 7630 4390 7620 4389 7620
      4387 7621 4392 7614 4398 7622 4396 7629
      4406 7633 4433 7568 4410 7516 4399 7516

REYNOLDS
Special weather statement, Jan 1, 8:51 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
851 PM EST THU JAN 1 2015

NYZ006>008-020245-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
851 PM EST THU JAN 1 2015

...SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 836 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND COMBINING WITH A MORE BROAD COVERAGE OF
  LIGHT SNOW. THIS SNOW COVERS MUCH OF SOUTHERN JEFFERSON...NORTHERN
  OSWEGO AND MOST OF LEWIS COUNTIES. EXPECT A COATING TO AN INCH OR
  TWO OF NEW SNOW BEFORE THE SNOW WEAKENS AFTER 11 PM.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS...
  SALMON RIVER RESERVOIR AND WATERTOWN...
  REDFIELD...
  BARNES CORNERS...
  FORT DRUM...
  PULASKI...
  PARISH...
  MEXICO...
  OSWEGO...
  LOWVILLE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 48.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4342 7553 4348 7581 4338 7586 4336 7661
      4346 7657 4358 7621 4378 7623 4392 7636
      4389 7641 4393 7640 4390 7620 4387 7621
      4392 7614 4396 7630 4407 7634 4421 7540
      4411 7518 4361 7511

HIBBERT
Special weather statement, Jan 1, 10:54 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1054 PM EST THU JAN 1 2015

NYZ006>008-020445-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1054 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1046 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND EMBEDDED WITHIN A LARGER AREA OF LIGHT
  SNOW...CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO ONE INCH PER
  HOUR. THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM NEAR LORRAINE TO
  CASTORLAND AND WILL MOVE TO THE SOUTH THROUGH THE EARLY OVERNIGHT
  HOURS.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS CENTER AND SALMON RIVER RESERVOIR...
  REDFIELD...
  BARNES CORNERS...
  CASTORLAND...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 41.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4360 7512 4342 7553 4348 7581 4334 7587
      4326 7650 4353 7642 4352 7629 4354 7623
      4368 7621 4377 7623 4399 7515 4364 7510

HIBBERT
Special weather statement, Jan 1, 11:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1121 PM EST THU JAN 1 2015

NYZ019-020-085-020545-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1121 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF
  AROUND AN INCH AN HOUR...AND VISIBILITY OF A QUARTER MILE OR LESS.
  THIS LAKE EFFECT SNOW BAND WAS LOCATED ACROSS NORTHERN CHAUTAUQUA
  AND CATTARAUGUS COUNTIES...AND FAR SOUTHERN ERIE COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  LEON AND CONCORD...
  EAST CONCORD...
  OTTO AND SPRINGVILLE...
  EAST OTTO...
  ASHFORD HOLLOW AND SARDINIA...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 60 AND 61.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 10.

LAT...LON 4229 7974 4233 7966 4246 7920 4269 7849
      4228 7846 4206 7974 4213 7977 4227 7977

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 8:51 PM ESTSpecial Weather StatementBUFJefferson, Lewis, Oswego54 min
Jan 1, 10:54 PM ESTSpecial Weather StatementBUFLewis, Oswego51 min
Jan 2, 6:56 AM ESTSpecial Weather StatementBUFOswego79 min
Jan 2, 8:19 AM ESTSpecial Weather StatementBUFOswego, Wayne56 min
Jan 2, 9:38 AM ESTSpecial Weather StatementBUFOswego, Wayne82 min
Jan 2, 3:20 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 6 more32 hr
Jan 2, 3:34 PM ESTGale WatchBUF12 hr
Jan 2, 3:53 PM ESTHigh Wind WatchBUFChautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more12 hr

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.